T Nation

Thinking About Switching to AndroGel

I have been on HRT for about 7 years,started out on AndroGel and switched to injections. It has been a good ride with a few bumps in the road. I battle with high BP and very high RB count, around 18-20 on hemoglobing. I went to General MD for an upper GI scope and when he saw my RB count he totally freaked out and it was at 19. I gave blood for over two years, every month, but my paper got messed up and now I can’t give, they won’t take it. So I’ve been off injections for around 5 weeks and going to get blood work today. My BP has dropped to 120 ish over 68-70, this morning it was 115 over 64.

From what I have read t replacement like andorgel don’t raise you hemoglobing like injections. What are your thoughts of replacing injections with AndroGel ?

4 pumps per day of Androgel 1.62% put my hematocrit over the top of the range, T and free T were in the upper 1/3rd of their ranges. My doc didn’t freak out about it.
Maybe it would have been even higher on injections, I don’t know.

I have read where Andro won’t raise your hemoglobin as much as injections. I think my RBC has dropped causing my BP to drop a lot since I haven’t had any in 5 weeks

Being in the upper 1/3 is probably a risk factor for high Hgb, Hct, and RBCs regardless of administration method. Depends on the person; like many things.

The reason that injections have been shown to be a higher risk is associated with the stupidity of doctors giving doses so incredibly high that they can space them 2, 3, or even 4 weeks apart. Esters that are actually slow metabolizing over this time not withstanding. Every time someone gets a 200 or 300mg injection they go way over the normal range. This is where the increased risk comes from.

What is advocated here, for many reasons, is smaller and more frequent dosing schedules. Depending on absorption rates (that vary greatly in topical applications), the daily small administration ideally would avoid the supraphysiological levels that cause excess erythropoiesis (RBC production).

I split the 100 mg injections into 3 weekly. What I have read is that usually when the dose is over 150 mg weekly that when the increase in RB count occurs. So I don’t understand why at only 100 mg weekly sends me over, but I need to figure something out, not feeling real good at this time.

It isn’t the amount but your response to it. The receptors are being stimulated and the erythropoiesis is being triggered. 100mg/week can be too high for some. It’s double my dose and I have great gains in muscle size/strength and achne and high E2. All of which suggest that its way more T than I would normally have. Try knocking it back to 90/wk?

Maybe I could try reducing the dose, but last time I quit for several weeks my level was down to 138. I had my blood drawn today and I will see where all of my numbers are. I don’t want to quit and switch but I don’t feel that bad and my blood pressure is the best IRS every been. I can’t but think about how thick my blood gets to and the damage it could be causing.

When I want to slow my car down I use the brakes or coast for a while I don’t head for a brick wall. I believe that unless there are significant and immediate risks changing doses or stopping altogether is akin to using a brick wall to stop your car.

I have BP and high hematocrit issues with daily 12mg T injections.
I go from 50 to about 47 with a blood donation every 8 weeks, so I am going to
step it up to every 4 weeks.

What happened that the blood center won’t take your blood any longer ?
Your dr. can write a script for therapeutic phlebotomy.